Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Dec 6, 2021, 5:46 AM CST for 5 counties in Tennessee. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 6, 2021, 5:46 AM CST (11:46 UTC)
- Expired
- Dec 6, 2021, 6:30 AM CST
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 50
Counties Macon County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 48 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 6, 5:59 AM CST | TORNADO | 3 W Hartsville, TN | AN EF0 TORNADO TOUCHED DOWN JUST EAST OF HANKINS LANE AND CONTINUED EASTWARD WHERE IT BLEW DOWN SEVERAL TREES ON OLDHAM ROAD. THE TORNADO MOVED EAST ALONG OLD HIGHWAY 25 WHERE IT TOPPLED DOZENS OF TREES, DESTROYED A COUPLE OF BARNS AND OUTBUILDINGS, AND BLEW A |
| Dec 6, 6:00 AM CST | TSTM WND DMG | 2 W Hartsville, TN | DAMAGE TO A BARN. A BUS/RV FLIPPED OVER. POSSIBLE TORNADO. TIME ESTIMATED VIA RADAR. |
| Dec 6, 6:04 AM CST | TSTM WND DMG | Hartsville, TN | TREE DOWN BLOCKING THE ROAD ON RIVER STREET IN DOWNTOWN HARTSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 484 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.4
The text
As transmitted.
907
WWUS84 KOHX 061146
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
546 AM CST Mon Dec 6 2021
TNZ008>010-027>031-062-064-061230-
Rutherford TN-Davidson TN-Wilson TN-Trousdale TN-Sumner TN-Clay TN-
De Kalb TN-Jackson TN-Macon TN-Smith TN-
546 AM CST Mon Dec 6 2021
...Strong thunderstorms will impact portions of Smith, southeastern
Davidson, northwestern De Kalb, north central Rutherford,
northwestern Jackson, eastern Sumner, Wilson, northwestern Clay,
Macon and Trousdale Counties through 630 AM CST...
At 546 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Westmoreland to Nashville. Movement was
east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gallatin, Lebanon, Lafayette, Carthage, Hartsville, Hendersonville,
Smyrna, La Vergne, Mount Juliet, Lakewood, Westmoreland, Watertown,
Gordonsville, Red Boiling Springs, Hermitage, Rural Hill, Antioch,
Belinda City, Hickman and South Carthage.
This includes the following highways...
Interstate 40 between mile markers 215 and 261.
Interstate 24 between mile markers 54 and 61.
Interstate 840 between mile markers 63 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3662 8555 3597 8603 3604 8677 3665 8635
TIME...MOT...LOC 1146Z 276DEG 34KT 3664 8628 3608 8666
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Dec 6, 3:10 AM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Dec 6, 3:10 AM CST, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Nashville TN 310 AM CST Mon Dec 6 2021 .DISCUSSION... Decent SVR Wx potential continues to set up over the area as a strong cold front approaches. This front is currently near our northwest and will move rapidly across the mid-state this morning, moving east of the Plateau by noon. The associated line to the northwest is expected to accelerate a bit as it moves southeast, but there will be plenty of development out ahead as well. LLJet ahead continues to strengthen, ramping shear/helicity to high-end. Instability is not exceptionally high but given other parameters/ features is plenty sufficient for a SVR storm or two to develop. There may even be potential for a few spinups along the leading edge of the incoming QLCS as its orientation shifts more N/S over the next few hours, but mainly west of I65. Parameters do show a moderate drop-off as we head toward the Plateau so while we are likely to see this line strengthen some across our northwest, we should also see a weakening trend as it moves east of I-65. Heavy rain/minor flooding also an issue across our northwest half but this line should be moving quite good thus do not really anticipate many impacts there. Showers and storms should end area- wide by early afternoon. Behind this system, we will see a very noticable cool down as a SFC high crosses the OH/TN valleys, actually starting this afternoon. Tuesday night, another upper wave approaches, which passes early Wednesday. Models continue to keep pcpn largely south/east of us near a weak front but did carry a small pop east Tuesday night/Wednesday. If pcpn develops, we could even see an early morning mix. Overall mid-week will be dry, but a another dynamic system setting up for late week and into the weekend, eventually culminating with a passing cold front and sharp upper trough on Saturday. We are likely to see bigger impacts starting Thursday night but Saturday at this point looks like a washout. But things will dry out Sunday. && .AVIATION... 06Z TAF DISCUSSION. Cold front will be on approach late tonight and will move into our northwestern counties around 09Z. Look for showers to begin with the fropa, and a small window of heavier tstms will occur just ahead of the front. Shear is on the strong side and look for wind gusts to persist for both convective and non convective scenarios. The front and convection will clear the Plateau around 15Z. Clearing will commence in our northwest around 18Z and transition quickly eastward. && .PRELIMINARY POINT TEMPS/POPS... Nashville 55 28 44 33 51 / 100 0 0 10 10 Clarksville 48 25 42 30 49 / 80 0 0 10 10 Crossville 58 25 45 33 48 / 100 0 0 20 20 Columbia 55 28 46 33 52 / 100 0 0 10 10 Lawrenceburg 58 28 46 33 52 / 100 0 0 20 10 Waverly 51 26 44 32 50 / 90 0 0 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......07 AVIATION........21
Hazardous weather outlook, Dec 6, 3:24 AM CST, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 324 AM CST Mon Dec 6 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-071030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 324 AM CST Mon Dec 6 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Isolated strong to severe storms are possible through late morning, mainly around and west of I-65. Damaging wind is the main threat, but a brief spinup tornado is also possible. Minor flooding may also occur, mainly west of I-65. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 07
In the hours before
Special weather statement, Dec 6, 12:53 AM CST, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
1253 AM CST Mon Dec 6 2021
TNZ005-006-060745-
Stewart TN-Montgomery TN-
1253 AM CST Mon Dec 6 2021
...A strong thunderstorm will impact portions of northwestern
Montgomery and Stewart Counties through 145 AM CST...
At 1252 AM CST, Doppler radar was tracking a strong thunderstorm near
Paris Landing State Park, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dover, Big Rock, Land Between The Lakes, Indian Mound and Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CST for
Middle Tennessee.
&&
LAT...LON 3647 8805 3649 8806 3653 8803 3661 8805
3667 8790 3666 8785 3663 8785 3664 8749
3654 8748 3640 8802 3645 8806
TIME...MOT...LOC 0652Z 238DEG 34KT 3652 8802
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SchaperLocal storm report, Dec 6, 4:47 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
447 AM CST MON DEC 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 AM TSTM WND DMG 3 ENE DOVER 36.49N 87.79W
12/06/2021 STEWART TN LAW ENFORCEMENT
CONCENTRATED AREA OF DOWNED TREES NEAR CROSS
CREEKS WILDLIFE REFUGE HEADQUARTERS.
&&
BMSLocal storm report, Dec 6, 4:51 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
451 AM CST MON DEC 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 AM TSTM WND GST 5 NW CLARKSVILLE 36.62N 87.42W
12/06/2021 M53 MPH MONTGOMERY TN ASOS
ASOS STATION KCKV CLARKSVILLE OUTLAW FIELD.
&&
BMSLocal storm report, Dec 6, 4:56 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
456 AM CST MON DEC 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 AM TSTM WND DMG 2 S VANLEER 36.21N 87.45W
12/06/2021 DICKSON TN AMATEUR RADIO
TREE DOWN ON HOUSE W/LIMB THROUGH WINDOW IN
THE 1200 BLOCK OF UPPER CREEK ROAD.
&&
BMSSpecial weather statement, Dec 6, 5:16 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
516 AM CST Mon Dec 6 2021
TNZ024>027-056>060-061215-
Hickman TN-Williamson TN-Dickson TN-Lewis TN-Davidson TN-
Humphreys TN-Maury TN-Cheatham TN-Perry TN-
516 AM CST Mon Dec 6 2021
...Strong thunderstorms will impact portions of southwestern
Davidson, northwestern Lewis, southern Dickson, northwestern Maury,
northwestern Williamson, south central Cheatham, Perry, central
Humphreys and Hickman Counties through 615 AM CST...
At 515 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Dickson to Reagan. Movement was east at
55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Franklin, Dickson, Hohenwald, Centerville, Linden, Brentwood, Forest
Hills, Oak Hill, White Bluff, Kingston Springs, Pegram, McEwen,
Burns, Hurricane Mills, Fairview, Bellevue, Charlotte, Lobelville,
Bon Aqua and Kimmins.
This includes the following highways...
Interstate 40 between mile markers 136 and 196.
Interstate 65 between mile markers 69 and 75.
Interstate 840 between mile markers 1 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3566 8802 3572 8804 3577 8798 3583 8797
3587 8794 3594 8793 3620 8753 3603 8668
3549 8762 3550 8798 3553 8798 3562 8804
TIME...MOT...LOC 1115Z 270DEG 47KT 3614 8739 3556 8845
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ShamburgerSpecial weather statement, Dec 6, 5:46 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
546 AM CST Mon Dec 6 2021
TNZ008>010-027>031-062-064-061230-
Rutherford TN-Davidson TN-Wilson TN-Trousdale TN-Sumner TN-Clay TN-
De Kalb TN-Jackson TN-Macon TN-Smith TN-
546 AM CST Mon Dec 6 2021
...Strong thunderstorms will impact portions of Smith, southeastern
Davidson, northwestern De Kalb, north central Rutherford,
northwestern Jackson, eastern Sumner, Wilson, northwestern Clay,
Macon and Trousdale Counties through 630 AM CST...
At 546 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Westmoreland to Nashville. Movement was
east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gallatin, Lebanon, Lafayette, Carthage, Hartsville, Hendersonville,
Smyrna, La Vergne, Mount Juliet, Lakewood, Westmoreland, Watertown,
Gordonsville, Red Boiling Springs, Hermitage, Rural Hill, Antioch,
Belinda City, Hickman and South Carthage.
This includes the following highways...
Interstate 40 between mile markers 215 and 261.
Interstate 24 between mile markers 54 and 61.
Interstate 840 between mile markers 63 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3662 8555 3597 8603 3604 8677 3665 8635
TIME...MOT...LOC 1146Z 276DEG 34KT 3664 8628 3608 8666
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 6:25 PM CST | Special Weather Statement | OHX | Hickman | 35 min |
| Dec 6, 12:53 AM CST | Special Weather Statement | OHX | Stewart | 52 min |
| Dec 6, 3:54 AM CST | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 51 min |
| Dec 6, 4:14 AM CST | Tornado Warning | OHX | Stewart | 16 min |
| Dec 6, 4:39 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson | 41 min |
| Dec 6, 4:51 AM CST | Tornado Warning | OHX | Montgomery, Robertson | 12 min |
| Dec 6, 5:09 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Wilson | 36 min |
| Dec 6, 5:16 AM CST | Special Weather Statement | OHX | Dickson, Hickman, Perry | 59 min |
| Dec 6, 6:02 AM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale, Wilson | 43 min |
| Dec 6, 6:03 AM CST | Tornado Warning | OHX | Macon, Smith, Trousdale | 27 min |
| Dec 6, 6:32 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 58 min |
| Dec 6, 6:38 AM CST | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam and 1 more | 37 min |
| Dec 6, 6:40 AM CST | Tornado Warning | OHX | Giles, Lawrence | 35 min |
| Dec 6, 6:56 AM CST | Tornado Warning | OHX | Clay, Overton, Pickett | 19 min |
| Dec 6, 7:11 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam | 49 min |
| Dec 6, 7:15 AM CST | Tornado Warning | OHX | Fentress, Pickett | 30 min |
| Dec 6, 7:21 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Giles, Marshall | 39 min |
| Dec 6, 7:40 AM CST | Tornado Warning | OHX | Bedford, Coffee | 21 min |
| Dec 6, 7:59 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 31 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.